I'm 33 weeks now, and for about 3 months I've been taking no more than 1 1/2 10/325. I need to stop taking them because I dont want my baby to suffer withdrawals. How can I safely stop? And if I stop now will my baby be ok when shes born?
27 May 2013
Dear Mommy of Happiness, It is ok to tell the doctor what you were doing. He isn't going to turn you in. His interest is to deliver a healthy baby and keep mom safe. You are not the first who has told their doctor such things. It is so important that you have time to get off the opiate and the doctor can prepare for the birth preparing for withdrawal. Babies suffer terribly. All will be done for you and little one when they know. You may only have five weeks left and that is little time to get off the medication. Babies can be born early, right?
Please call your doctor, have a discussion. The baby will experience withdrawal too and you need to be prepared in case of early delivery, pre-eclampsia or all kinds of things. They know how to help and both you and your sweet baby will have a good start. They will help you with your pain as well, ok? Best wishes, Karen
28 May 2013
You can slowly taper down on the hydros - and safely be off from them before the baby is born. That will not harm you nor the baby, as long as it is gradual. When the baby is born, s/he will have hydro in its system, and will probably be lethargic - slow in reflexes, breathing or heart rate. These are side effects from the drug on a baby that is so small. If the medical team see this, they will probably do a blood test to check the baby - and the hydro will be discovered. THAT is more likely to put you at risk for losing the child than tapering down now. Your doctor needs to know ANY drugs that you are taking while pregnant, as this drug will go through to the baby. If you slowly taper down, perhaps 1/4 less of the dose for 2-3 days (then reduce by 1/4 again) until you're off, the baby should arrive without consequences, and you can spare yourself the questions when the baby is born. Tylenol is suggested during pregnancy.
I experienced daily, chronic headaches throughout my pregnancies; I know it's hard, but you must put the baby first. That little body, that is maybe 1-2 pounds now, can not handle this drug. God bless.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... it? Cold turkey? Just stop? Will I have withdrawal symptoms? Is it bad for the baby??
2 answers • 10 Jul 2011
... these pills since before she was pregnant(hasn't stopped). She is now incarcerated and receiving nothing for the withdrawals. What could ...
2 answers • 7 Aug 2011
So I've been on tramadol 300mg a day for my broken spine about a year now. But I just found out I'm pregnant bc I'm allergic to ...
10 answers • 12 Aug 2012
I am scared detoxing off now from 2mg 3times a day too now 1 mg 1 times a day should I be worried. about the withdrawal effects for me and my BABY???
3 answers • 4 Feb 2013
This is my first child and I know I need to stop my Tramadol for the baby. I've taken it for close to 5 years same dose, a little more(50mgs ...
6 answers • 11 Jun 2014